Discussions By Symptom: Bleeding Symptoms

Implanon birth control implant (etonogestrel implant)

Posted In: Bleeding Symptoms 0 Replies
  • Posted By: Anonymous
  • March 16, 2016
  • 01:25 PM

I'm 25 and have had this Implanon (etonogestrel implant) in my arm for almost 3 months and it's killing me because of the prolonged periods and then the continuous spotting in between. Almost like one long period with maybe a week maximum totally clean.
Now, I'm aware that all this is actually to be expected as a side effect and that depending on the individual, it could take 3, 6 or 12 months for the period to stop altogether. And some women I hear just never stop until they have it removed.
Are there any other safe drugs one could take to stop the spotting in between? Has anyone out there have any experience with this implant? It was such a pricey little thing to get done since it lasts for a minimum of 3 years - 5 maximum. In theory, it's the perfect contraception for me except all this spotting. Not enough to fill a tampon but also not small enough to ignore. At this rate I definitely will not be getting pregnant because I'm not going to want to be intimate any longer knowing I have a constant situation downstairs.

Any thoughts will be appreciated.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.